Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 3, 2018, 4:06 PM CDT for Independence County, Izard County, Sharp County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 3, 2018, 4:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Independence County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:12 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 3, 3:12 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 312 PM CDT Tue Apr 3 2018 .DISCUSSION... Main concerns in this forecast cycle are initial severe storm threat as the system and cold front move through AR. Isolated severe storms have developed this afternoon. Winds are elevated the afternoon and wind advisories are in effect. Then tonight behind the cold front, very cold air will filter into AR, and freezing to below freezing temperatures are possible over northern AR. The cold temperatures continue Thursday morning. Then chances of rain are back in the forecast late Friday and into the weekend. Convection has developed this afternoon along the cold front and upper lift as it pushes into western AR. Isolated severe storms have also developed due to in place atmospheric conditions. Large hail and damaging winds remain the main threats, with an isolated tornado possible. The 18Z KLZK sounding did have a weak cap around 6K feet, but expect this to break erode later this afternoon, especially in the eastern half of AR, and heating and strong south to southwest winds mix up the atmosphere. Also in the sounding, precip water was around 1 inch, CAPE of 1600, strong winds with a low level jet from the southwest were 30 to 40 knots, lower than the 12Z sounding, and high level jet over 100 knots will help with updraft formation. Instability has maxed this afternoon to early evening with the heating and energy moving across AR. Scenario remains the same, a few scattered storms ahead of the cold front, while the max lift will be just ahead and along the front. Short range models gradually increase convection over the west this afternoon, then quickly develop line of storms ahead of the cold front and upper dynamics. Due to the speed of the line of convection, around one inch or less is them most expected, while a few isolated higher amounts will be seen. Flash flooding will be a much lower threat. Otherwise, a strong warm up today with highs in the 60s, 70s and some 80s over the south. Much colder air filters in behind the cold front tonight, with upper 20 to around freezing over northern AR with a freeze warning in effect. && .SHORT TERM...Tonight Through Thursday Will keep a good chance of convection this afternoon to evening with the cold front and upper dynamics moving through the state. Isolated severe storms will be seen. The convection will move quickly east and be out of the state around midnight. Much cooler air will filter in over the state, and some freezing temperatures are forecast Wednesday morning. Chilly on Wednesday with dry conditions with highs in the 50s to lower 60s. Continued cold temperatures Wednesday night to Thursday morning with possible freezing temperatures over parts of northern AR. && .LONG TERM...Thursday Night Through Tuesday Northwest flow will be over much of the country to begin the long term period. An upper ridge will build over the west coast Friday with more zonal flow over the rest of the area. A progressive pattern will continue through the period and by Tuesday an upper ridge will be over the Rockies and an upper trough will be over the Great Lakes. A cold front will move through Arkansas Friday. High pressure moves into Arkansas for the weekend. The next cold front moves through the state Monday. Mainly showers with isolated thunderstorms are expected through the period. However, there could be some wintry weather in the north and parts of central Friday night into Saturday morning. Below normal temperatures are expected through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 31 55 35 63 / 20 0 0 10 Camden AR 39 62 37 70 / 40 0 0 10 Harrison AR 27 53 36 62 / 10 0 0 10 Hot Springs AR 35 59 37 67 / 20 0 0 10 Little Rock AR 36 58 38 66 / 30 0 0 10 Monticello AR 41 59 38 67 / 70 0 0 10 Mount Ida AR 34 59 37 66 / 20 0 0 10 Mountain Home AR 28 53 34 63 / 10 0 0 10 Newport AR 34 55 36 62 / 30 0 0 10 Pine Bluff AR 39 58 38 66 / 40 0 0 10 Russellville AR 33 58 36 65 / 10 0 0 10 Searcy AR 34 56 35 64 / 30 0 0 10 Stuttgart AR 38 57 39 65 / 40 0 0 10 && .LZK Watches/Warnings/Advisories... Freeze Warning from 2 AM to 9 AM CDT Wednesday FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Johnson-Logan-Marion- Montgomery-Newton-Polk-Pope-Scott-Searcy-Sharp-Stone-Van Buren- Yell. Wind Advisory until 7 PM CDT this evening FOR Arkansas-Desha- Drew-Jackson-Jefferson-Lincoln-Lonoke-Monroe-Prairie-White- Woodruff. && Short Term...59 / Long Term...51
Hazardous weather outlook, Apr 3, 2:30 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 230 PM CDT Tue Apr 3 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 230 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon through Tonight Scattered strong to severe thunderstorms will be seen this afternoon and evening over Arkansas. A weather system and cold front will move through the state and develop the scattered strong to severe storms. The main threats will be damaging winds and large hail, while a few isolated tornadoes may develop. The storm system and cold front are expected to push out of Arkansas around midnight. In the wake of the front, colder air will filter into the state during the overnight hours. Subfreezing temperatures are likely across much of northern and western Arkansas Wednesday morning. This includes much of the Ozark and Ouachita Mountains, and the Arkansas River Valley west of Morrilton. Also, ahead of the system today and behind the cold front tonight, strong winds will be seen at speeds of 20 to 30 mph with some isolated higher gusts possible. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday After temperatures fall to around freezing Wednesday morning, a brief period of dry weather can be expected through Thursday. Rain will then return Friday into Saturday. Thunderstorms are favored from southern Arkansas to the Gulf Coast. At this time, chances of severe weather appear low. The forecast calls for temperatures dropping below freezing in about the northern two to three rows of counties Saturday morning. Not only will this result in a freeze, but also a brief wintry mix before precipitation ends later in the day. It will be dry again on Sunday, but a storm system and cold front from the Plains will trigger another round of showers and thunderstorms Sunday night. .Spotter Information Statement... Spotter activation may be needed this afternoon through the evening hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46/59
In the hours before
Special weather statement, Apr 3, 2:03 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
203 PM CDT TUE APR 3 2018
ARZ012-021-031945-
Johnson AR-Newton AR-
203 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON AND NEWTON
COUNTIES UNTIL 245 PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Upper Buffalo Wilderness Area, or 16 miles southeast of Huntsville,
moving east at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Jasper... Carver...
Erbie... Upper Buffalo Wilderness Area...
Lost Valley State Park... Piercetown...
Walnut... Pruitt...
Marble Falls... Crossroad...
Fallsville... Swain...
Gum Springs in Newton County... Nail...
Arbaugh... Ponca...
Hasty... Lurton...
Mossville... Wayton...
A tornado watch remains in effect until 800 PM CDT for western and
north central Arkansas.
LAT...LON 3611 9303 3574 9304 3573 9365 3577 9365
3576 9352 3588 9352 3588 9351 3592 9351
3593 9349 3595 9349 3597 9345 3608 9345
3608 9348 3613 9348
TIME...MOT...LOC 1903Z 267DEG 33KT 3592 9353
55Local storm report, Apr 3, 3:19 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL MENA 34.58N 94.24W
04/03/2018 E0.75 INCH POLK AR SOCIAL MEDIA
&&
51Special weather statement, Apr 3, 3:54 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
354 PM CDT TUE APR 3 2018
ARZ038-039-041-042-032145-
Perry AR-Yell AR-Garland AR-Montgomery AR-
354 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...NORTHWESTERN
GARLAND...SOUTH CENTRAL YELL AND NORTHEASTERN MONTGOMERY COUNTIES
UNTIL 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mauldin, or near Mount Ida, moving east at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Mount Ida... Mountain Pine...
Oden... Mauldin...
Lake Ouachita State Park... Avant...
Pencil Bluff... Gibbs...
Crystal Springs Landing... Fannie...
Mt Tabor... Royal...
Lena Landing Rec Area... Silver...
Sims... Story...
Crystal Springs... Hurricane Grove...
Washita...
A tornado watch remains in effect until 800 PM CDT for central and
western Arkansas.
LAT...LON 3451 9376 3462 9378 3475 9366 3481 9320
3451 9318
TIME...MOT...LOC 2054Z 264DEG 32KT 3461 9368
BrownLocal storm report, Apr 3, 4:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL CALICO ROCK 36.13N 92.13W
04/03/2018 E0.75 INCH IZARD AR LAW ENFORCEMENT
&&
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:00 PM CDT | Wind Advisory | LZK | Arkansas, Desha, Drew, Jackson, Jefferson, Lincoln and 5 more | 22 hr |
| Apr 3, 3:46 AM CDT | Freeze Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Marion and 2 more | 29 hr |
| Apr 3, 2:03 PM CDT | Special Weather Statement | LZK | Newton | 42 min |
| Apr 3, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Yell | 49 min |
| Apr 3, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 52 min |
| Apr 3, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 45 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 28 min |
| Apr 3, 2:50 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 40 min |
| Apr 3, 2:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy, Stone | 38 min |
| Apr 3, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope, Searcy, Van Buren | 29 min |
| Apr 3, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 35 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Searcy, Stone | 32 min |
| Apr 3, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| Apr 3, 3:40 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 35 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 32 min |
| Apr 3, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 25 min |
| Apr 3, 3:54 PM CDT | Special Weather Statement | LZK | Montgomery | 51 min |
| Apr 3, 4:02 PM CDT | Tornado Warning | LZK | Stone, Van Buren | 28 min |
| Apr 3, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Van Buren | 32 min |
| Apr 3, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 32 min |
| Apr 3, 4:20 PM CDT | Tornado Warning | LZK | Cleburne, Stone, Van Buren | 25 min |
| Apr 3, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 21 min |
| Apr 3, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 33 min |
| Apr 3, 4:35 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 25 min |
| Apr 3, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 19 min |
| Apr 3, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery | 48 min |
| Apr 3, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 31 min |
| Apr 3, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 45 min |
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Stone | 36 min |
| Apr 3, 5:02 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 28 min |
| Apr 3, 5:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 34 min |
| Apr 3, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 32 min |
| Apr 3, 5:18 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 27 min |
| Apr 3, 5:23 PM CDT | Special Weather Statement | LZK | Jefferson | 52 min |
| Apr 3, 5:23 PM CDT | Tornado Warning | LZK | Cleburne, Jackson, White | 37 min |
| Apr 3, 5:28 PM CDT | Tornado Warning | LZK | Jackson | 19 min |
| Apr 3, 5:45 PM CDT | Tornado Warning | LZK | Independence, Jackson, White, Woodruff | 30 min |
| Apr 3, 5:46 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 29 min |
| Apr 3, 5:58 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 32 min |
| Apr 3, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln, Monroe | 14 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.